Georgia, 2010

Hail and Damaging Winds in Georgia, June 28, 2010

June 28, 2010 · NWS FFC · 9 events in 7 counties and zones

S. continued to weaken and shift east of Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$116,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

The strong subtropical ridge across the southeast U.S. continued to weaken and shift east of Georgia. A strong upper trough, for early July, and associated cold front were approaching from the northwest. A very warm, moist air mass remained in place across the southeast states in advance of these systems. This provided ample support once again for scattered to numerous thunderstorms developed during the afternoon. On this particular day, activity was generally confined to north central and northeast Georgia, mostly north of Interstate-20 and east of Interstate-75. With the exception of one large hail event in northeast Georgia, all of the severe events on this day were in the form of damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 28, 9:52 AM EST, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 28, 9:52 AM EST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1052 AM EDT MON JUN 28 2010

.UPDATE...
BEGINNING TO SEE SOME BRIEF SHOWER ACTIVITY DEVELOPING IN THE
METRO ATL AREA ALREADY...AND CHANCE POPS FOR THIS AFTERNOON STILL
LOOK APPROPRIATE FOR THE EXPECTED CONVECTION. HIGHEST POPS IN N GA
AND S GA WHERE BEST MOISTURE IS EXPECTED. COMBINATION OF THE
CANADIAN LOWS ASSOCIATED FRONTAL BOUNDARY...AND THE SOUTHWEST FLOW
OFF THE GULF OF MEXICO...WILL KEEP MOIST CONDITIONS ACROSS THE
AREA. WITH PWS NEAR 2...AND GOOD INSTABILITY...EXPECT DAMAGING
WINDS...LIGHTNING...AND HEAVY DOWNPOURS AS THE PRIMARY HAZARDS IN
AFTERNOON AND EVENING THUNDERSTORMS. NO CHANGES TO THE FORECAST
ARE EXPECTED AT THIS TIME.

31

&&

.PREV DISCUSSION... /ISSUED 524 AM EDT MON JUN 28 2010/

SHORT TERM /TODAY THROUGH WEDNESDAY/...
AN UPPER LOW OVER CANADA WILL DROP INTO QUEBEC...ABSORBING THE
VORT LOBE CURRENTLY ROTATING ACROSS PORTIONS OF NORTHERN MN. THE
LONG RANGE TROUGH AMPLIFIES OVER THE EASTERN U.S. PUSHING THE
SURFACE FRONT CURRENTLY STRETCHING FROM THE GREAT LAKES BACK
THROUGH THE OHIO VALLEY INTO THE CENTRAL PLAINS...SOUTHWARD TOWARD
THE FORECAST AREA. SHORT TERM MODELS IN GENERAL AGREEMENT THAT
FRONT WILL BE OVER NORTH GEORGIA BY THIS AFTERNOON...SLOWLY SINKING
SOUTHWARD THROUGH THE SHORT TERM PERIODS. MAIN FORECAST ISSUE WILL
BE POPS THROUGH THE SHORT TERM PERIODS. ALTHOUGH THE BEST UPPER
LEVEL ENERGY IS ALONG THE NORTHERN PORTIONS OF THE SURFACE
FRONT...ENOUGH INSTABILITY...CAPES INCREASE TO NEAR 2000 ACROSS
NORTH GEORGIA THIS AFTERNOON...AND ARE IN THE 2000-2500 RANGE IN
THE VICINITY OF THE FRONT ON TUESDAY. HAVE RAISED GUIDANCE POPS TO
ACCOUNT FOR THIS PARTICULARLY IN THE VICINITY OF THE FRONT.
MAV/MET GUIDANCE HAS BEEN DOING WELL...AND WILL NOT STRAY TOO
FAR...BASED FIRST PERIOD TEMPERATURES ON LOCAL BIASES.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS THE UPPER LEVEL TROUGH SHIFTS EAST OVER THE ATLANTIC BY FRIDAY
UPPER LEVEL RIDGING BUILDS OVER THE MIDWEST. AT THE SURFACE BUILDS
ACROSS THE OHIO VALLEY...AS THE SURFACE FRONT SINKS OVER PORTIONS OF
SOUTH GEORGIA/NORTH FLORIDA BY FRIDAY.  GFS APPEARS TO BE COMING
INTO ALIGNMENT WITH ECMWF WHICH HAS SHOWN GOOD RUN-TO-RUN
CONSISTENCY.  GFS CONTINUES TO BRING ALEX NORTHWARD INTO TX FRIDAY
AFTERNOON...AS WELL AS DEVELOPING A WEAK LOW OVER THE NORTHEAST GULF
THURSDAY.  MOISTURE FROM THESE SYSTEMS SPREAD NORTHWARD THROUGH THE
EXTENDED PERIODS WITH BETTER POPS OVER THE WEEKEND ESPECIALLY
WESTERN PORTIONS OF FORECAST AREA.  HAVE LEANED MORE TOWARD ECMWF...
AND WITH DRIER AIR FILTERING INTO PORTIONS OF NORTH GEORGIA WILL
KEEP LOW CHANCES STARTING FRIDAY THROUGH THE WEEKEND WITH SLIGHT
CHANCE POPS OVER CENTRAL GEORGIA.  GUIDANCE TEMPERATURES CONTINUE TO
SHOW A COOL DOWN THROUGH THE EXTENDED PERIODS WITH TEMPERATURES 3-5
DEGREES BELOW NORMAL FOR THIS TIME OF YEAR... HOWEVER LOW LEVEL
THICKNESS VALUES AT SAME TIME SUPPORT TEMPERATURES CLOSER TO
CLIMATOLOGICAL NORMALS.

AVIATION...
ALTHOUGH ATLANTA AREA AIRPORTS HAVE ESCAPED BEING HIT BY AFTERNOON
CONVECTION THE PAST COUPLE OF DAYS... THE ENVIRONMENT IS BECOMING
MORE FAVORABLE FOR WIDER SPREAD AFTERNOON TSTM COVERAGE AS A
LONGWAVE TROUGH AND SURFACE BOUNDARY APPROACH THE STATE TODAY.
LATEST SURFACE ANALYSIS SHOWS A WEAK TROUGH OVER NORTH GA...NORTH OF
ATL. ALTHOUGH THIS TROUGH WILL WEAKEN EVEN MORE TODAY... A FRONTAL
BOUNDARY WILL APPROACH NORTH GA LATE THIS AFTERNOON AND PUSH INTO
NORTH GA LATER THIS EVENING. CONVECTION FIRING TO THE NORTH SHOULD
EASILY PROPAGATE SOUTHWARD... AND POSSIBLY INTO THE ATLANTA AREA.
ADDITIONALLY...ALL GUIDANCE MODELS ARE SHOWING SCATTERED CONVECTION
FIRING BY 18Z ACROSS THE ATLANTA AREA. WITH SOME RELUCTANCE DUE TO
PAST TRENDS... STILL PLAN TO SHOW A TEMPO TSTM AT ATL THIS AFTERNOON
BETWEEN 19Z-23Z. EXPECTING A WSW WIND AT 8KTS THIS MORNING TO BECOME
MORE SW AT 10-12KTS THIS AFTERNOON...THEN DIMINISHING IN SPEED THIS
EVENING. EXPECT CIGS TO REMAIN VFR THROUGH TONIGHT... DESPITE THE
APPROACHING FRONT. ALTHOUGH THE FRONT SAGS TOWARD ATL OVERNIGHT...
LACK OF INSTABILITY AND STRONG UPPER SUPPORT SUGGEST MAINLY JUST AN
ISOLATED SHOWER THREAT OVERNIGHT FOR ATL. HOWEVER...NO PLAN TO SHOW
THIS IN THE TAF AT THIS TIME. /39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          94  72  94  71  89 /  30  30  40  40  40
ATLANTA         92  73  90  71  88 /  30  30  50  40  40
BLAIRSVILLE     88  69  85  66  83 /  40  40  40  40  30
CARTERSVILLE    93  70  90  69  88 /  40  40  50  50  40
COLUMBUS        91  73  93  73  92 /  30  30  40  40  50
GAINESVILLE     93  72  89  70  89 /  40  40  40  40  40
MACON           95  73  94  72  92 /  40  30  50  40  50
ROME            94  72  91  70  89 /  40  40  50  50  30
PEACHTREE CITY  92  69  90  70  88 /  30  30  50  40  50
VIDALIA         94  74  94  74  92 /  40  30  40  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 28, 3:50 AM EST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 AM EDT MON JUN 28 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
450 AM EDT MON JUN 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
A FEW STORMS COULD BECOME SEVERE ACROSS NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A SURFACE TROUGH OF LOW PRESSURE ACROSS NORTH GEORGIA WILL WEAKEN
TODAY. A FRONTAL BOUNDARY WILL PUSH ACROSS THE TENNESSEE VALLEY
AND SAG INTO NORTH GEORGIA LATER THIS EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE STRONG DAMAGING WINDS...CLOUD TO
GROUND LIGHTNING AND LOCALLY HEAVY RAIN.

.DISCUSSION...
A SURFACE TROUGH OF LOW PRESSURE NEAR AN ATLANTA TO ATHENS LINE SHOULD
HELP PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON
AND EVENING. CAPES WILL INCREASE TO NEAR 2500 THIS AFTERNOON WHILE
LIFTED INDEX VALUES DECREASE TO AROUND -4. THIS WILL BE SUFFICIENT
FOR A FEW THUNDERSTORMS TO BECOME STRONG...AND POSSIBLY SEVERE.
THE GREATER THUNDERSTORM THREAT WILL OCCUR BETWEEN 2 PM AND 11 PM
TODAY. A WEAK FRONTAL BOUNDARY WILL PUSH INTO NORTH GEORGIA THIS
EVENING. AS A RESULT...ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH TONIGHT. HOWEVER... WEAKENING INSTABILITY WITH LOSS OF
DAYTIME HEATING SHOULD HELP HOLD THUNDERSTORM DEVELOPMENT BELOW
SEVERE LIMITS DURING THE NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH THURSDAY... AND
A SLIGHT CHANCE FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 28, 12:25 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
125 PM EDT MON JUN 28 2010

GAZ072-073-082>084-281815-
125 PM EDT MON JUN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TWIGGS...
BIBB...WILKINSON...JONES AND BALDWIN COUNTIES UNTIL 215 PM EDT...

AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MOUNTAIN SPRINGS TO FRANKLINTON...MOVING
EAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TWIGGS...BIBB...WILKINSON...JONES AND BALDWIN COUNTIES THROUGH
215 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
HUBER...FRANKLINTON...CROSS KEYS...SKIPPERTON...RUTLAND...MACON...
MOUNTAIN SPRINGS...POSTELL...GREENBERRY CROSSROADS...JAMES...
GRISWOLDVILLE...DRY BRANCH...RIPLEY...FITZPATRICK AND MYRICKS MILL.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 28, 12:42 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
142 PM EDT MON JUN 28 2010

GAZ039-281800-
142 PM EDT MON JUN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WILKES COUNTY UNTIL 200 PM EDT...

AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DANBURG...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WILKES COUNTY THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE FLORAL HILL...DELHI AND DANBURG. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 28, 1:10 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
210 PM EDT MON JUN 28 2010

GAZ073-074-084-281900-
210 PM EDT MON JUN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN
WILKINSON...BALDWIN AND WASHINGTON COUNTIES UNTIL 300 PM EDT...

AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES SOUTHEAST OF COOPERS TO 6 MILES
WEST OF NICKLESVILLE...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WILKINSON...BALDWIN AND WASHINGTON COUNTIES THROUGH 300 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE IVEY...
COOPERS...MCINTYRE...IRWINTON...NICKLESVILLE...TOOMSBORO...HEBRON...
OCONEE AND DEEPSTEP. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
Special weather statement, Jun 28, 1:27 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
227 PM EDT MON JUN 28 2010

GAZ059>061-072-073-281915-
227 PM EDT MON JUN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN JONES...BALDWIN...HANCOCK...PUTNAM AND JASPER COUNTIES UNTIL 315
PM EDT...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RESSEAUS CROSSROADS...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
JONES...BALDWIN...HANCOCK...PUTNAM AND JASPER COUNTIES THROUGH 315 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RESSEAUS
CROSSROADS...STANFORDVILLE...WARFIELD...MERIWETHER...PLANT HARLEE
BRANCH...FLAT ROCK...ROCKVILLE AND OCONEE SPRINGS PARK. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 28, 1:47 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EDT MON JUN 28 2010

GAZ084-085-097-281915-
247 PM EDT MON JUN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN LAURENS...
JOHNSON AND WILKINSON COUNTIES UNTIL 315 PM EDT...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NICKLESVILLE...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
LAURENS...JOHNSON AND WILKINSON COUNTIES THROUGH 315 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MONTROSE...
NICKLESVILLE...DUDLEY...CHAPPELLS MILL...CHAPPELLS MILL...TUCKERS
CROSSROAD...HARLOW...BREWTON...EAST DUBLIN AND DUBLIN. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 28, 2:00 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT MON JUN 28 2010

GAZ074-281945-
300 PM EDT MON JUN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WASHINGTON
COUNTY UNTIL 345 PM EDT...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SANDERSVILLE TO OCONEE...MOVING EAST AT 10
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WASHINGTON COUNTY THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE OCONEE...SANDERSVILLE...TENNILLE...DOWNS...
PRINGLE...RIDDLEVILLE...DAVISBORO AND HARRISON. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

The radar

The Greer radar (KGSP), 115 km away, was scanning. The volume nearest the first event began at 19:08 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 1 hail, 1 lightning. Local standard time, as filed.

Hail, Wilkes

When
June 28, 2:10 PM EST to 2:15 PM EST
Where
Wilkes County, Delhi to 2 mi NE of Delhi
Measured
1.25 in hail
Reported by
Public
Coordinates
33.920, -82.670

The public observed half-dollar-sized hail near Delhi, northeast of Tignall.

Thunderstorm Wind, Wilkes

When
June 28, 2:10 PM EST to 2:15 PM EST
Where
Wilkes County, Delhi to 2 mi NE of Delhi
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.920, -82.670

The Wilkes County Emergency Management Director reported that four trees were blown down and part of a tin roof on a barn was lifted up by strong thunderstorm winds.

Lightning, Oconee

When
June 28, 3:39 PM EST to 3:44 PM EST
Where
Oconee County, 5 mi WNW of Watkinsville
Property damage
$27,000
Reported by
County Official
Coordinates
33.898, -83.481

The Oconee County 911 Center reported two lightning-related fires approximately five miles west-northwest of Watkinsville near Eastville. One lightning strike resulted in a house fire on Hodges Mill Road and another resulted in a brust fire near the intersection of Collin Ferry and Carsons Grade. No specific details were provided with respect to the damage to the home.

Thunderstorm Wind, Oglethorpe

When
June 28, 4:45 PM EST to 4:48 PM EST
Where
Oglethorpe County, 2 mi ESE of Crawford to 4 mi SSE of Sandy Cross
Measured
36 kt (41 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
33.869, -83.118

The Oglethorpe County 911 Center reported that two trees and one power line were down east of Crawford. A tree was down on U.S. Highway 78 just east of Georgia Highway 22 and a tree was down on a power line on Elberton Road in Lexington.

Thunderstorm Wind, Cherokee

When
June 28, 6:56 PM EST to 7:30 PM EST
Where
Cherokee County, 2 mi S of Ball Ground to 4 mi ENE of Ball Ground
Measured
35 kt (40 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
34.301, -84.380

The Cherokee County 911 Center reported that three to four trees were blown down within this time frame.

Thunderstorm Wind, Bartow

When
June 28, 7:50 PM EST to 7:58 PM EST
Where
Bartow County, 0.57 mi W of Halls to 2.85 mi E of Halls
Measured
36 kt (41 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
34.300, -84.940

The Bartow County 911 Center reported that three to four trees were down in the north central part of the county, generally south to southeast of Adairsville.

Thunderstorm Wind, Dawson

When
June 28, 7:51 PM EST to 7:54 PM EST
Where
Dawson County, 7 mi WSW of Dawsonville to 5 mi WSW of Dawsonville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
County Official
Coordinates
34.381, -84.233

The Dawson County 911 Center reported that more than six trees, mostly pines, were either blown down or had the tops sheared, throughout a golf course off Cowart Road. Some telephone lines were affected by the downed trees.

Thunderstorm Wind, Cherokee

When
June 28, 8:00 PM EST to 8:45 PM EST
Where
Cherokee County, 6 mi NW of Waleska to 7 mi SE of Ball Ground
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.381, -84.624

The Cherokee County Emergency Management Director reported that several trees were down from the northwest to the southeast part of the county. Two trees were down on Hightower Road at Hightower Trail, two trees were down on Mineral Springs Road at Ballground Highway, two to three trees were down on Franklin Goalmine Road at Lower Creighton Road and Edwards Mill Road and two trees were down on Salacoa Road in the far northwest part of the county.

Thunderstorm Wind, Forsyth

When
June 28, 8:00 PM EST to 8:06 PM EST
Where
Forsyth County, 0.68 mi ESE of Dunn to 1.37 mi ENE of Chestatee
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
34.227, -84.109

The Forsyth County Emergency Management Director reported that at least a dozen trees were down across the northeast part of the county on the west side of Lake Lanier. At least five trees were down in the Pilgrim Mill area, with one of these trees down on a home and another down on a vehicle. Several of the downed trees also impacted power lines. Trees were down on power lines on Holtzclaw Road, Tanglewood Drive, Shady Grove Road, and Jensen Trail and along Pilgrim Mill Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2010Every state in 2010This day in weather historyWarnings in Georgia, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246276, 246277, 246278, 246279, 246280, 246281, 246284, 246282, 246292.